Some drugs and supplements (particularly those containing iron) can cause black stools. So can Pepto Bismol, which is used (incorrectly) as a "stomach buffer". Actual blood in the stool, to be BLACK, has to come from the upper GI tract (stomach or small intestine, usually stomach) and is not dark but B-L-A-C-K and it would not just be the surface.
Any recent feed or supplement changes?
I'd probably just wait and see, if that was the only thing you noticed.
My horse's manure just did a dramatic color/texture change when they began to graze more and eat less hay.
If it was any other time of year I would think it might be something else- but I think that is typical for this time of year.
PS- as for touching poop- I worked for a man who once delivered one of his thorobreds to a trainer and the horse kicked some manure into the hinge of the trailer ramp unloading. The staff stablehand just swiped it out with his hand- (rather than wasting time/energy to go look for a broom) and the fancypants owner almost fainted at the thought of it. Many people are totally creeped out by the thought of touching manure- what I think is funny is that they don't think twice about it if that very same manure is attached to a horse's coat when they approach it to groom.